MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43778
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Event or Problem Description
An (b)(6) female patient underwent a left leg intervention procedure in which the zilver 518 vascular self-expanding stent, g43778, was used.When trying to deploy the stent the flexor delivery catheter came apart at the hub.The device was removed from the patient and another of the same device & lot number was used to complete the procedure.1.Did any unintended section of the device remain inside the patient¿s body? no if yes, please describe.2.Was the patient hospitalized or was there prolonged hospitalization? no 3.Did the patient require any additional procedures due to this occurrence? no if yes, please describe.4.Did the product cause or contribute to the need for additional procedures? no if yes, please specify additional procedures and provide details.5.Has the complainant reported any adverse effects on the patient due to this occurrence? no 6.Has the complainant reported that the product caused or contributed to the adverse effects? no please specify adverse effects and provide details.Ziv5/ziv6/zfv6 3.35 are images of the device or procedure available? no 3.36 at what stage of the procedure did the complaint occur? stent placement 3.37 details of access sheath used (name, fr size, length)? 5fr tibial cordis 3.38 what was the target location for the stent? sfa 3.39 was the product inspected for kinks or damage before use? yes- no damage 3.40 was the device used percutaneously? yes 3.41 was the device flushed through both flushing port before the procedure, as per ifu? yes 3.42 was pre-dilation performed ahead of placement of the stent? yes 3.43 was post-dilation performed after the placement of the stent? n/a-- not with stent in question 3.44 details of the wire guide used (name, diameter, hyrdophyllic)? cook medical hydro- st 300cm 3.45 did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? no 3.46 was resistance encountered when advancing the wire guide to the target location? no 3.47 was resistance encountered when advancing the delivery system to the target location? no 3.48 how did the physician deal with this resistance? n/a 3.49 was the approach ipsilateral or contralateral? neither- petal if contralateral, was the bifurcation angle steep? n/a 3.50 did the tip of the delivery system cross the target location? yes 3.51 was the delivery system tracked around a tight angle in the patient anatomy? no 3.52 was the delivery system damaged/kinked/twisted during deployment? no 3.53 was the handle pulled towards the hub during deployment? yes 3.54 was the delivery system pushed during deployment? no- could not do 3.55 was the stent deployed smoothly / without resistance? n/a--- see event description ¿ if no, please detail any difficulty experienced during deployment: 3.56 what artery was the stent placed in? sfa- but did not deploy, see event description 3.57 was the stent fully deployed from the delivery system prior to removal of the delivery system? see event description 3.58 did the patient have any pre-existing conditions? not provided by customer 3.59 did the patient require any additional procedures as a result of this event? no 3.60 what intervention (if any) was required? none required 3.61 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? none required 3.62 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no.¿ please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Device evaluation the ziv5-18-125-7-80 device of lot number c1834301 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2021.On evaluation of the device, a kink on the inner catheter was observed approx.2.7 cm from the distal end of white connector cap.Separation of the outer sheath was observed at the distal end of the handle.The device flushed as expected.A 0.018 wire guide could not pass through the kink in the catheter.Prior to distribution ziv5-18-125-7-80 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4) a review of the manufacturing records for ziv5-18-125-7-80 of lot number c1834301 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1834301.It should be noted that the instructions for use (ifu0043-9) states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries¿.There is evidence to suggest the user did not follow the ifu.A definitive root cause of off label use was identified in the laboratory.The user used this device for the treatment of a lesion on the sfa.This is considered off label use.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12834581
Report Number3001845648-2021-00807
Device Sequence Number14561641
Product Code NIO
UDI-Device Identifier10827002437781
UDI-Public(01)10827002437781(17)240528(10)C1834301
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2024
Device Model NumberG43778
Device Catalogue NumberZIV5-18-125-7-80
Device Lot NumberC1834301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/31/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2021
Initial Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale